Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on $ \mathcal{Z}$-realcompactifications

Author: Anthony J. D’Aristotle
Journal: Proc. Amer. Math. Soc. 32 (1972), 615-618
MSC: Primary 54.53
MathSciNet review: 0288730
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Orrin Frink showed that the real-valued functions over a Tychonoff space X which may be continuously extended to $ \omega (\mathcal{Z})$, the Wallman-type compactification associated with a normal base $ \mathcal{Z}$ for X, are those which are $ \mathcal{Z}$-uniformly continuous

Let $ \mathcal{Z}$ be a delta normal base on a Tychonoff space X, and let $ \eta (\mathcal{Z})$ be the corresponding $ \mathcal{Z}$-realcompactification of X. In this note we show that countable $ \mathcal{Z}$-uniform continuity is a sufficient but not a necessary condition for continuously extending real-valued functions over X to $ \eta (\mathcal{Z})$.

References [Enhancements On Off] (What's this?)

  • [1] R. A. Alo and H. L. Shapiro, $ \mathcal{Z}$-real compactifications and normal bases, J. Austral. Math. Soc. 9 (1969), 489-495. MR 39 #3455. MR 0242121 (39:3455)
  • [2] -, Wallman compact and realcompact spaces, Proc. Sympos. Contributions to Extension Theory of Topological Structures (Berlin, 1967), Academic Press, New York; Deutsch. Verlag Wissenschaften, Berlin, 1969, pp. 9-14. MR 40 #872. MR 0247608 (40:872)
  • [3] O. Frink, Compactifications and semi-normal spaces, Amer. J. Math. 86 (1964), 602-607. MR 29 #4028. MR 0166755 (29:4028)
  • [4] L. Gillman and M. Jerison, Rings of continuous functions, The University Series in Higher Math., Van Nostrand, Princeton, N.J., 1960. MR 22 #6994. MR 0116199 (22:6994)
  • [5] A. K. Steiner and E. F. Steiner, Nest generated intersection rings in Tychonoff spaces, Trans. Amer. Math. Soc. 148 (1970), 589-601. MR 41 #7637. MR 0263032 (41:7637)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.53

Retrieve articles in all journals with MSC: 54.53

Additional Information

Keywords: Normal base, delta normal base, $ \mathcal{Z}$-uniform continuity, countable $ \mathcal{Z}$-uniform continuity
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society